MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT75STSD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference pr(b)(4).
 
Event or Problem Description
On or about (b)(6) 2015, plaintiff underwent placement of an angiodynamics smartport product, model number ct75stsd and lot number: 4837818.The device was implanted by dr.Rafi siddiqi, md, at indiana university health bedford hospital in bedford, indiana, for ongoing chemotherapy treatment.On or about (b)(6) 2017, plaintiff presented to (b)(6) with complaints of an infection.Plaintiff's medical team determined that plaintiff had developed an infection and identified the smartport as the source.Dr.(b)(6), md, subsequently removed the defective device.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during use.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Certificate of conformance for the sterilization process for the reported packaging lot was verified to be approved at time of distribution.The port was implanted into the patient more than 22 months prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not more than 22 months later.Device direction for use cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided in the smartport device contains the following directions and precautions: contraindications: · catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.· do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.· a blood return should be present prior to usage of device for any therapy or testing.· do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.· if the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions: · carefully read and follow all instructions prior to use.· strict aseptic technique is of paramount importance when implanting any device.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: erosion of vessel and skin.Implant rejection.Infection.Necrosis of scarring of skin over implant area.Vessel trauma.Post-operative care.The incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines.· each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20925694
Report Number1317056-2024-00255
Device Sequence Number5107778
Product Code LJT
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Model NumberCT75STSD
Device Lot Number4837818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date04/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2015
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexFemale